MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72201493
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that on a clinical evaluation report (cer) in the new zealand acl registry, 1 patient had a reoperation after an acl procedure using an ultra fast-fix ab assembly straight.The patient outcome is unknown.The information provided is anonymized; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information in attachments section.Correction in a2 (required intervention to prevent permanent impairment/damage).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.As of the date of this medical investigation, the requested clinical documentation has not been provided per the per clinical evaluation report (cer) in the new zealand acl registry.Therefore, there were no clinical factors found which would have contributed to the event (¿reoperation¿) post acl procedure, as it has been communicated, that no additional information is available and is ¿not possible to collect.¿ the patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Should any additional clinical information be provided for this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15287846
Report Number1219602-2022-01231
Device Sequence Number2292031
Product Code GAT
UDI-Device Identifier03596010610911
UDI-Public03596010610911
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72201493
Device Catalogue Number72201493
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
09/29/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date08/26/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown